Thunderstorm Wind, Foard
- When
- June 10, 6:35 PM CST
- Where
- Foard County, 15 mi W of Crowell
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.980, -99.982
No damage occurred with the wind gust.
A severe thunderstorm produced a wind gust of 65 mph west of Crowell, with no damage reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A severe thunderstorm produced a wind gust of 65 mph west of Crowell, with no damage reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 10, 5:37 PM CST, 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 637 PM CDT FRI JUN 10 2011 .AVIATION... PREVAILING VFR. HIGH-BASED CONVECTION WILL HAVE VFR CIGS BUT VSBY AND STRONG WINDS WILL BE CONCERNS. POTENTIAL FOR LOCAL HEAT BURSTS AGAIN LATER TONIGHT. WINDS ALL COMING AROUND TO SE SATURDAY AS REMNANT FRONT LIFTS N. && .PREV DISCUSSION... /ISSUED 246 PM CDT FRI JUN 10 2011/ DISCUSSION... A COLD FRONT FROM NORTH-CENTRAL TO FAR WESTERN NORTH TEXAS...NEAR QUANAH...WILL PROVIDE A LOW-LEVEL FOCUS FOR THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND THIS EVENING. EXACTLY WHERE STORMS FORM IS STILL UNCLEAR...WITH DIFFERENT OPINIONS FROM DIFFERENT MODELS...AND STILL DIFFERENT LOCATIONS SUGGESTED BY THE SYNOPTIC SITUATION. IN ANY CASE...THE GREATEST CHANCES WILL BE FROM SOUTHWEST AND CENTRAL OKLAHOMA NORTH TOWARD THE KANSAS BORDER. WHATEVER STORMS FORM BY THIS EVENING WILL SHAPE THE OUTCOME OF SHOWER/THUNDERSTORM DEVELOPMENT OVERNIGHT. IT APPEARS LIKELY THAT A SIMILAR SITUATION TO LAST NIGHT WILL EVOLVE...WITH A GRADUAL DECREASE IN CONVECTION AS THE NIGHT PROGRESSES...AND POSSIBLE REGENERATION AROUND SUNRISE. A WARM FRONT IS FORECAST TO MOVE NORTH ACROSS OKLAHOMA ON SATURDAY...ENHANCING THE CHANCES FOR RAIN FROM ABOUT I-40 NORTH. THIS FRONT IS THEN FORECAST TO LIFT NORTH INTO KANSAS...TAKING MOST OF THE RAIN CHANCES WITH IT...AND RETURNING CENTRAL AND NORTHERN OKLAHOMA TO THE HEAT OF EARLIER THIS WEEK. FIRE WEATHER WILL BE A CONCERN ON SUNDAY AND MONDAY AFTERNOONS. AT THIS TIME...IT APPEARS THAT WINDS SUFFICIENT FOR A RED FLAG WARNING WILL BE EAST OF THE AREA WHERE RELATIVE HUMIDITIES WILL BE BELOW 20 PERCENT...BUT LATER SHIFTS WILL NEED TO MONITOR THIS CLOSELY. THERE IS ANOTHER WEAK MID-LEVEL WAVE FORECAST TO ARRIVE ABOUT MIDWEEK...BUT RAIN CHANCES WITH IT STILL APPEAR TO BE QUITE LOW. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 70 93 70 96 / 40 30 10 0 HOBART OK 71 97 73 102 / 50 20 0 0 WICHITA FALLS TX 76 99 72 104 / 20 10 0 0 GAGE OK 63 91 69 101 / 20 30 20 10 PONCA CITY OK 66 85 71 97 / 30 40 30 10 DURANT OK 75 96 71 97 / 10 20 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 03/24/24
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT FRI JUN 10 2011
OKZ004>048-050>052-TXZ083>090-111000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT FRI JUN 10 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE BEST OPPORTUNITY FOR SEVERE STORMS IS GENERALLY ALONG AND
NORTHWEST OF LINE FROM WICHITA FALLS TO DUNCAN AND SEMINOLE.
FAR NORTHWEST OKLAHOMA MAY EXPERIENCE THUNDERSTORMS BUT THE
CHANCE OF SEVERE STORMS IS LOW.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 6 PM
THROUGH MIDNIGHT.
IMPACTS...
SOME DAMAGE TO AUTOMOBILES...ROOFTOPS...AND TENDER VEGETATION FROM
LARGE HAIL GREATER THAN TWO INCHES IN DIAMETER.
DAMAGING WIND GUSTS TO 70 MPH.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS.
DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO FORM LATE THIS
AFTERNOON AND EVENING ALONG A SLOW MOVING COLD FRONT. BY LATE
AFTERNOON...THE COLD FRONT WILL BE LOCATED ALONG AN ENID TO WATONGA
AND VERNON...TEXAS LINE. THUNDERSTORMS MAY BE ISOLATED INTO THE
EARLY EVENING HOURS THEN INCREASE AS ADDITIONAL STORMS MOVE
INTO THE AREA FROM WEST TEXAS. SUPERCELLS ARE POSSIBLE...BUT VERY
WARM TEMPERATURES AND HIGH CLOUD BASES WILL QUICKLY PROMOTE OUTFLOW
DOMINATED STORMS AND STORM MERGERS. THE STRONGER STORMS WILL
BE CAPABLE OF PRODUCING DAMAGING WINDS UP TO 70 MPH AND HAIL
NEAR THE SIZE OF GOLFBALLS. LOCALLY HEAVY DOWNPOURS ARE ALSO LIKELY.
THUNDERSTORM INTENSITY WILL GRADUALLY DECREASE DURING THE MID
TO LATE EVENING BUT THE THREAT OF WIND DAMAGE WILL REMAIN THROUGH AT
LEAST MIDNIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THE COLD FRONT WILL STALL FRIDAY NIGHT...AND LIFT BACK TO NEAR OR
NORTH OF INTERSTATE 40 ON SATURDAY. MOIST UPSLOPE FLOW OF EASTERLY
SURFACE WINDS...ALONG WITH ANOTHER UPPER LEVEL DISTURBANCE...WILL
RESULT IN A GOOD CHANCE OF THUNDERSTORMS IN THE NORTHERN HALF OF
OKLAHOMA SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. SEVERE WEATHER
IS POSSIBLE.
THUNDERSTORM CHANCES WILL DECREASE SUNDAY AND MONDAY AS A CAP BUILDS
OVER THE REGION. ADDITIONAL THUNDERSTORM EVENTS APPEAR POSSIBLE
LATER NEXT WEEK...HOWEVER...AS UPPER LEVEL RIDGING SHIFTS TOWARD THE
U.S. BORDER WITH MEXICO...ALLOWING JET STREAM DISTURBANCES TO EMERGE
FROM THE CENTRAL ROCKIES INTO THE PLAINS STATES.
OTHER HAZARDOUS WEATHER...
WITH DRY AND GUSTY SOUTHERLY WINDS EXPECTED TO INCREASE SUNDAY
THROUGH THE FIRST HALF OF NEXT WEEK...ELEVATED WILDFIRE DANGERS WILL
EXIST.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM SATURDAY.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
611 PM CDT FRI JUN 10 2011
OKZ017-018-023-024-102330-
BLAINE OK-KINGFISHER OK-CANADIAN OK-CADDO OK-
611 PM CDT FRI JUN 10 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...CADDO...CANADIAN
AND KINGFISHER COUNTIES.
AT 611 PM CDT...STRONG THUNDERSTORMS EXTENDED ALONG A LINE FROM 9
MILES WEST OF OKARCHE TO 12 MILES SOUTHWEST OF BRIDGEPORT...MOVING
EAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3586 9777 3544 9836 3543 9863 3568 9844
3581 9820
..SPEG.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
638 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST 7 WSW HINTON 35.43N 98.47W
06/10/2011 M70 MPH CADDO OK MESONET
&&
NWS NORMANSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
656 PM CDT FRI JUN 10 2011
OKZ019-024-025-110015-
LOGAN OK-CANADIAN OK-OKLAHOMA OK-
656 PM CDT FRI JUN 10 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOGAN...OKLAHOMA AND
EASTERN CANADIAN COUNTIES.
STRONG WINDS AHEAD OF A LINE OF SEVERE STORMS WILL MOVE EAST FROM
KINGFISHER AND WESTERN CANADIAN COUNTIES INTO LOGAN... OKLAHOMA AND
EASTERN CANADIAN COUNTIES WITH WIND GUSTS OVER 50 MPH POSSIBLE. THIS
WILL INCLUDE THE WESTERN PORTION OF THE OKLAHOMA CITY METRO AREA.
PREPARE NOW FOR STRONG WINDS AND CONTINUE TO MONITOR THE WEATHER.
LAT...LON 3581 9726 3538 9759 3538 9767 3534 9767
3535 9778 3534 9784 3537 9794 3536 9799
3538 9802 3538 9809 3573 9771 3573 9767
3577 9767 3583 9760
..SPEG.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
715 PM CDT FRI JUN 10 2011
TXZ083-084-087-110030-
HARDEMAN TX-FOARD TX-KNOX TX-
715 PM CDT FRI JUN 10 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN AND KNOX
COUNTIES.
AT 714 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM 26
MILES WEST OF COPPER BREAKS STATE PARK TO 29 MILES WEST OF
TRUSCOTT...MOVING EAST AT 20 MPH. THESE STORMS HAVE A HISTORY OF
PRODUCING WINDS OF 65 MPH. PEOPLE IN HARDEMAN... FOARD AND KNOX
COUNTIES SHOULD PREPARE FOR THE POTENTIAL OF DAMAGING WINDS. A
SEVERE THUNDERSTORM WARNING WILL LIKELY BE ISSUED FOR THESE STORMS
AS THEY APPROACH.
LAT...LON 3422 10006 3428 9961 3358 9979 3361 10000
3383 10001 3385 10007
..SPEG.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
716 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM TSTM WND GST 4 N BETHANY 35.56N 97.64W
06/10/2011 E60 MPH OKLAHOMA OK BROADCAST MEDIA
THE WIND GUST WAS REPORTED NEAR NORTHWEST EXPRESSWAY AND
COUNCIL ROAD.
&&
NWS NORMANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
723 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM TSTM WND GST PONCA CITY 36.71N 97.09W
06/10/2011 M58 MPH KAY OK ASOS
&&
NWS NORMANThe Altus AFB radar (KFDR), 102 km away, was scanning. The volume nearest the first event began at 00:32 UTC.
1 thunderstorm wind. Local standard time, as filed.
No damage occurred with the wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 298509.